MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Catalog Number ASY-13823
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reviewed the panther log files and worklists and noted there were no indications of hardware or reagent preparation issues that affected results.The discrepant result appeared to be sample related, possibly due to low target concentration or sample mishandling.Hologic has not been informed of any adverse patient outcomes related to this issue.
 
Event or Problem Description
On (b)(6) 2026, customer reported to hologic inconsistent sample results while performing validation testing while using the aptima combo 2 (ac2) assay on their panther fusion plus instruments.Customer confirmed that the initial test results were reported out.Customer provided logs.On (b)(6) 2026, sample id (sid) (b)(6) was initially tested on ct/gc worklist (b)(4) (ml 926168) on panther instrument (sn (b)(6) and resulted ct positive/gc negative.On (b)(6) 2026, customer retested the same sample (sid) (b)(6) on ct/gc worklist (b)(4) (ml 928004) on a different panther instrument (sn (b)(6), and the validation test resulted ct positive/gc positive.Customer did not provide any information on the patient or patient treatment.Hologic has not been informed of any adverse patient outcomes related to this issue.Instrument was operational, and no further issues were reported.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
amy holtgraver
10210 genetic center drive
san diego, CA 92121
8584108236
MDR Report Key25384549
Report Number2024800-2026-00027
Device Sequence Number21000345
Product Code LSL
UDI-Device Identifier15420045512832
UDI-Public15420045512832
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-13823
Device Lot Number928004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown